Alert archive / Washington / Wind Advisories in 2018
Wind Advisory 7, NWS Pendleton, OR
NWS Pendleton, OR issued this wind advisory at Feb 3, 2018, 7:41 AM PST for Kittitas County, Yakima County, Washington. It was in force for 11 hr.
The area
The counties it named.
The facts
- Issued
- Feb 3, 2018, 7:41 AM PST (15:41 UTC)
- Expired
- Feb 3, 2018, 7:00 PM PST
- In force
- 11 hr
- Issued by
- NWS Pendleton, OR
Counties Kittitas County, WA, Yakima County, WA
The radar
The Pendleton radar (KPDT), 188 km from the middle of the area, began a volume at 15:41 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Salem/Mcnary, OR (KSLE), launched 12:00Z, 3.7 hours before the alert went out and 273 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 946 m above ground
- 0-6 km bulk shear
- 48 kt
- 0-1 km storm-relative helicity
- 168 m²/s²
- 0-3 km storm-relative helicity
- 284 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
228 WWUS76 KPDT 031541 NPWPDT URGENT - WEATHER MESSAGE National Weather Service Pendleton OR 741 AM PST Sat Feb 3 2018 ...VERY WINDY CONDITIONS ACROSS THE KITTITAS VALLEY THROUGH THIS EVENING... .Pressure gradients were tightening across the area and windy west to northwest winds can be expected into this evening. WAZ026-040300- /O.NEW.KPDT.WI.Y.0007.180203T1541Z-180204T0300Z/ Kittitas Valley- including the cities of Ellensburg and Thorp 741 AM PST Sat Feb 3 2018 ...WIND ADVISORY IN EFFECT UNTIL 7 PM PST THIS EVENING... The National Weather Service in Pendleton has issued a Wind Advisory...which is in effect until 7 PM PST this evening. * WINDS...West 25 to 35 mph with gusts around 45 mph. * TIMING...The very windy conditions will continue into this evening. * IMPACTS...Strong winds may blow down limbs, trees, and power lines. Scattered power outages are expected. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Advisory means that sustained winds of 30 to 35 mph with higher gusts are expected. Winds this strong can make driving difficult...especially for high profile vehicles. Use extra caution. && $$
1 follow-up statement
259 WWUS76 KPDT 040257 NPWPDT URGENT - WEATHER MESSAGE National Weather Service Pendleton OR 657 PM PST Sat Feb 3 2018 WAZ026-040400- /O.EXP.KPDT.WI.Y.0007.000000T0000Z-180204T0300Z/ Kittitas Valley- including the cities of Ellensburg and Thorp 657 PM PST Sat Feb 3 2018 ...WIND ADVISORY WILL EXPIRE AT 7 PM PST THIS EVENING... Winds across the Kittitas Valley have decreased to 10 to 20 mph with high gusts. Winds will remain at these speeds through much of the night before decreasing further towards daybreak Sunday. Thus the wind advisory will be allowed to expire at 7 PM this evening. $$
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pendleton, OR wrote its last area forecast discussion before this wind advisory went out at Feb 3, 2:29 AM PST, 5 hours 12 minutes earlier.
Area forecast discussion, Feb 3, 2:29 AM PST, 5 hours 12 minutes before
Area Forecast Discussion...CORRECTED National Weather Service Pendleton OR 229 AM PST Sat Feb 3 2018 .SHORT TERM...Today through Monday...A cold front has just moved across the eastern Forecast area with some light rain and higher mountain snow. Precipitation amounts were very light and mostly a trace to perhaps a tenth of an inch in the mountains. This disturbance will move out of the region today with high pressure aloft taking control of the weather today. The next system will move into the CWA on Sunday with a warm front at first and then a cold front. The best precipitation amounts will be over the northern forecast area. However, there may still be light showers over central Oregon where it will be the driest. High pressure will return on Monday with mostly dry conditions...except for some light rain and higher mountain snow showers over eastern and northeast Oregon and most of the CWA in Washington. It will remain mild with above normal temperatures about 5 to 15 degrees warmer than normal area wide. Winds will be breezy to windy each day...especially today through Sunday...then winds will be lighter after Sunday. With all the snow melt and rain in the mountains there will continue to be elevated small streams and creeks with 4 of them forecast to reach action stage. There will also be a heightened threat of an avalanche in northeast Oregon and Southeast Washington over the mountains where the recent rainfall and warm temperatures caused an unstable snow pack in steep terrain. Thus an RVS (river statement) is in effect until further notice...likely until new river forecast data arrives later this morning. 88 .LONG TERM...Monday Night through Friday...Medium range models in good agreement through midweek, diverging a bit for the end of the week. A shortwave trough will exit to the east Monday night. Residual likely PoPs for the eastern mountains Monday evening will decrease by Tuesday morning. Other areas will dry out Monday evening. For Tuesday through Thursday, Mid/upper level high pressure across the eastern Pacific and troughing across the Great Plains will result in dry NW flow across the interior Pacific Northwest. Other for some minor chances of precip in upslope flow across the mountains, dry conditions will generally prevail. For Friday, GFS/ECMWF differ on how to handle flattening of the eastern Pacific ridge and a potential system riding over the top of the flattening ridge. GFS is further west with the Pacific ridge axis, swinging a shortwave across the area, while the ECMWF is flatter and further east with the Pacific ridge, keeping the system further to the east. At this point, will blend the differences, keeping the lower elevations dry with some minor PoPs for the mountains. Temperatures will remain very mild through Thursday, about 10 degrees above normal, cooling to slightly above normal for the end of the week. && .AVIATION...12z TAFs...VFR conditions will prevail for the next 24 hours, with mid level clouds prevailing. Will keep precip mention out of the forecast until about 06Z Sunday, using shower wording for PDT/ALW after 06Z as the next weak system crosses the area. Winds will increase to breezy/windy levels by this afternoon, especially for PSC/PDT/ALW where 18-25 KT sustained winds will be likely, with gusts to 30 KT. && .PRELIMINARY POINT TEMPS/POPS... PDT 59 50 60 45 / 20 50 50 60 ALW 61 52 61 46 / 30 60 70 70 PSC 62 53 62 46 / 10 30 40 20 YKM 58 47 60 41 / 10 20 30 10 HRI 62 53 62 47 / 10 40 40 20 ELN 54 43 56 39 / 10 30 40 20 RDM 59 41 58 39 / 10 10 20 10 LGD 53 44 56 42 / 30 50 70 70 GCD 56 43 58 42 / 20 30 30 40 DLS 59 49 59 47 / 10 30 40 20 && .PDT WATCHES/WARNINGS/ADVISORIES... OR...None. WA...None. && 88/80/80
Nearby
Wind Advisories in Washington, 2018Every wind advisory in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.